MAUDE Adverse Event Report: EXACTECH, INC. ADVANCED PATELLA 32MM 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. ADVANCED PATELLA 32MM 3 PEG IMPLANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-07-32
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 02-022-45-3525 - truliant tib fit tray cem sz 3.5f / 2.5t, (b)(6).The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A review of complaint history determined that no further action is required as no trends were identified.The investigation results concluded that the reported event occurred due to polyethylene wear and femoral loosening as stated in the operative notes and clinical study documentation.The femoral loosening may have been the result of an insufficient bond between the femoral component and the bone.The extent and root cause of the reported polyethylene wear cannot be determined as the devices were not available for evaluation and images of the explanted devices and pre-revision radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported by the exactech truliant knee clinical study and operative notes, the patient underwent bilateral total knee replacement surgery.The patient had initially done well but started having increased pain and swelling.An infection workup was negative.Approximately 4 years and 4 months post the initial surgery; the patient¿s right knee was revised to non-exactech components due to suspected polyethylene wear and femoral component loosening.Per the operative notes, there was a typical synovitis with particulate debris and the synovial tissue in the medial and lateral gutters.There was brownish discoloration as well and looked gritty.Surgeon debrided this synovial tissue and sent a sample of the tissue for culture.There were no signs of purulence or infection.On gross inspection, there was no significant wear (to the tibial insert).There were some pitting changes in the articular surface, primarily medially and the femoral component was disimpacted without any difficulties as there was no attachment to the cement mantle.Additionally, there was gross damage to the patellar button.The patient was awakened from anesthesia and transferred to the recovery room in stable condition.

Brand Name
ADVANCED PATELLA 32MM 3 PEG IMPLANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key25150520
Report Number1038671-2026-00578
Device Sequence Number9212778
Product Code JWH
UDI-Device Identifier10885862314284
UDI-Public10885862314284
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Catalogue Number200-07-32
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2022
Initial Report FDA Received Date05/12/2026
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight85 KG
Patient RaceBlack Or African American